Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Jan 17, 2012, 2:36 PM PST. It took effect at Jan 17, 2012, 3:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 2:36 PM PST (22:36 UTC)
- In effect from
- Jan 17, 2012, 3:00 PM PST
- Expired
- Jan 18, 2012, 3:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
246 WHUS76 KLOX 172236 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 236 PM PST TUE JAN 17 2012 PZZ670-180500- /O.NEW.KLOX.SC.Y.0005.120117T2300Z-120118T0500Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 236 PM PST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...NORTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS AND CONTINUE INTO THIS EVENING. * SEAS...COMBINED SEAS 5 TO 7 FT DOMINANT PERIOD 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-180500- /O.NEW.KLOX.SC.Y.0005.120117T2300Z-120118T0500Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 236 PM PST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...NORTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS AND CONTINUE INTO THIS EVENING. * SEAS...COMBINED SEAS 5 TO 7 FT DOMINANT PERIOD 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-180500- /O.NEW.KLOX.SC.Y.0005.120117T2300Z-120118T0500Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 236 PM PST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...NORTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS AND CONTINUE INTO THIS EVENING. STRONGEST WINDS WILL BE NORTHWEST OF SAN NICOLAS ISLAND. * SEAS...COMBINED SEAS 5 TO 7 FT DOMINANT PERIOD 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
2 follow-up statements
038 WHUS76 KLOX 180503 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 903 PM PST TUE JAN 17 2012 PZZ670-180615- /O.EXP.KLOX.SC.Y.0005.000000T0000Z-120118T0500Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 903 PM PST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... LOCAL GUSTS BETWEEN 20 AND 25 KNOTS ARE POSSIBLE THROUGH MIDNIGHT...ESPECIALLY ACROSS THE SOUTHERN PORTION. $$ PZZ673-181100- /O.EXT.KLOX.SC.Y.0005.000000T0000Z-120118T1100Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 903 PM PST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WILL CONTINUE THROUGH EARLY WEDNESDAY. * SEAS...COMBINED SEAS BETWEEN 5 AND 7 FEET WILL BE COMMON WITH A DOMINANT PERIOD OF 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-181100- /O.EXT.KLOX.SC.Y.0005.000000T0000Z-120118T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 903 PM PST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WILL CONTINUE THROUGH EARLY WEDNESDAY. THE STRONGEST WINDS WILL BE NORTHWEST OF SAN NICOLAS ISLAND. * SEAS...COMBINED SEAS BETWEEN 4 AND 6 FEET WILL BE COMMON WITH A DOMINANT PERIOD OF 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HALL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
551 WHUS76 KLOX 181101 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 301 AM PST WED JAN 18 2012 PZZ673-676-181215- /O.EXP.KLOX.SC.Y.0005.000000T0000Z-120118T1100Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 301 AM PST WED JAN 18 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED...SO THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 1:45 PM PST, 51 minutes earlier.
Area forecast discussion, Jan 17, 1:45 PM PST, 51 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 145 PM PST TUE JAN 17 2012 .SYNOPSIS... HIGH PRESSURE WILL BRING A WARMING TREND TO THE AREA THROUGH MIDWEEK. A SERIES OF STORMS ARE EXPECTED TO BEGIN AFFECTING THE AREA AS EARLY AS THURSDAY...FOCUSED OVER SAN LUIS OBISPO AND SANTA BARBARA COUNTIES...CONTINUING INTO EARLY NEXT WEEK. && .SHORT TERM (TODAY-FRIDAY)... ANOTHER RATHER CHILLY DAY TODAY...MUCH LIKE YESTERDAY...WITH TEMPERATURES RUNNING 5-10 DEGREES BELOW NORMAL. A COLD AND DRYING AIRMASS WITH NEAR NEUTRAL GRADIENTS CAN BE TO BLAME FOR THIS...AND WILL RESULT IN ANOTHER WIDESPREAD COLD NIGHT TONIGHT. EXPECTING OVERALL SIMILAR TEMPERATURES TONIGHT AS LAST NIGHT...WITH SUB-FREEZING LOW TEMPERATURES OVER MUCH OF THE AREA. BESIDES THE MOUNTAIN VALLEYS...THE INTERIOR SECTIONS WILL SEE THE COLDEST TEMPS...WITH LOWS PLUMMETING INTO THE TEENS...BUT BASED ON LOCAL POLICY AFTER 2 HARD FREEZES...THESE AREAS WILL NOT BE INCLUDED IN THE SUITE OF FROST/FREEZE PRODUCTS. THE SLO CENTRAL COAST...SBA SOUTH COAST...AND OJAI VALLEY WILL BE UNDER FROST ADVISORIES. ADDED THE SBA CENTRAL COAST TO THE SANTA YNEZ VALLEY FOR FREEZE WARNINGS...FOR NO GREATER REASON THAN HARD FREEZE CONDITIONS EXISTED THIS MORNING. THE SANTA CLARITA VALLEY WILL ALSO GET CLOSE TO FROST ADVISORY THRESHOLDS...BUT DOES NOT LOOK TO BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY. A MODEST RIDGE ALOFT CENTERED ABOUT 800 MILES SOUTHWEST OF LOS ANGELES WILL EXPAND INTO CALIFORNIA THROUGH EARLY THURSDAY...AND BRING SOME WARMING TO BOTH MAX AND MIN TEMPERATURES...CLOSER TO SEASONABLE VALUES. WINDS WILL BE FAIRLY CALM FOR THE MOST PART...EXCEPT FOR SOME BREEZY NORTHWEST WINDS IN THE SANTA YNEZ RANGE AND I-5 CORRIDOR WEDNESDAY NIGHT...AND BREEZY SOUTHWEST WINDS OVER THE INTERIOR SECTIONS AND DESERTS ON THURSDAY. THE STRATOCU CLOUDS THAT POPPED UP OVER THE COASTS AND VALLEYS LAST NIGHT MAY REFORM TONIGHT...BUT BETTING ON THEM NOT FORMING AS THE INVERSION LOWERS WITH THE BUILDING RIDGE. HIGH LEVEL CIRRUS CLOUDS WILL BEGIN TO STREAM IN ON THURSDAY TO ANNOUNCE THE ONCOMING PATTERN CHANGE. THE JET STREAM CURRENTLY FLOWING OVER THE PACIFIC NORTHWEST WILL SAG TO THE SOUTH ON FRIDAY...AND PULL PART OF THE LARGE MOISTURE PLUME ABOUT 1800 MILES WEST OF LOS ANGELES INTO CALIFORNIA. CONFIDENCE IS GROWING FOR RAIN OVER MUCH OF THE AREA BY FRIDAY AND FRIDAY NIGHT...WITH THE FOCUS ON THE CENTRAL COAST...BUT THE EXACT TIMING AND AMOUNTS ARE STILL UNCERTAIN. AT THIS POINT...IT LOOKS LIKE LIGHT RAIN WILL START ON THE CENTRAL COAST THURSDAY NIGHT...THEN INTENSIFY ON FRIDAY...BEFORE WEAKENING AND MOVING DOWN INTO LA COUNTY LATE FRIDAY NIGHT. AS A PRELIMINARY ESTIMATE...THIS FIRST SYSTEM HAS THE POTENTIAL TO BRING 0.5-1.5 INCHES OF RAIN TO SLO AND SBA COUNTIES...WITH LOWER AMOUNTS OVER LA/VTU COUNTIES...BUT THESE NUMBERS WILL LIKELY BE MASSAGED WITH TIME. THE AIR MASS LOOKS MILD...WITH SNOW LEVELS WELL ABOVE 7000 FEET...AND TEMPERATURES MOSTLY IN THE 50S AND 60S. .LONG TERM (SATURDAY-TUESDAY)... THE PATTERN LOOKS UNCHANGED INTO EARLY NEXT WEEK...WITH THE JET STREAM AND ASSOCIATED STORM TRACK CONTINUING TO BE CENTERED OVER CENTRAL CALIFORNIA. UNCERTAINTY IS STILL HIGH IN THE TIMING OF EACH IMPULSE/STORM...BUT THE OVERALL FLOW PATTERN SHOULD RESULT IN PERIODS OF RAIN OVER THE ENTIRE AREA THROUGH AT LEAST TUESDAY. THE FOCUS OF ACTIVITY WILL REMAIN OVER THE CENTRAL COAST WITH THE EXPECTED POSITION OF THE JET STREAM AND ORIENTATION OF THE MOSTLY WEST TO NORTHWEST FLOW ALOFT. && .AVIATION...17/1800Z. ASIDE FROM SOME SCATTERED VFR CEILINGS ACROSS COASTAL AND VALLEY LOCATIONS SOUTH OF POINT CONCEPTION...SKIES FOR THE MOST PART WERE MOSTLY CLEAR. SCATTERED TO OCCASIONALLY BROKEN SKIES ARE POSSIBLE THROUGH MUCH OF THE DAY. THERE IS REASONABLY GOOD CONFIDENCE IN THE 18Z TAFS. KLAX AND KBUR...GOOD CONFIDENCE IN SCATTERED TO OCCASIONALLY BROKEN SKIES THROUGH AT LEAST TODAY...SOME UPDATES MAY BE NEEDED IF CLOUDS PERSIST INTO TONIGHT AND WEDNESDAY MORNING. && .LOX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING (SEE LAXNPWLOX). FROST ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...KITTELL AVIATION...SWEET SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 17, 9:30 AM PST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 AM PST TUE JAN 17 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-181400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 930 AM PST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT AREAS OF SUB-FREEZING TEMPERATURE ARE EXPECTED LATE TONIGHT OVER THE INTERIOR VALLEY AND ON THE CENTRAL COAST...ON THE SOUTH COAST OF SANTA BARBARA COUNTY...AND IN THE SANTA YNEZ AND OJAI VALLEYS. LOCAL FROST MAY ALSO FORM IN THE REMAINDER OF THE VENTURA COUNTY VALLEYS...THE SAN FERNANDO AND SANTA CLARITA VALLEYS...AND INTERIOR PORTIONS OF THE VENTURA COUNTY COASTAL PLAIN. * FREEZE WATCH...............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY AREAS OF FROST WILL CONTINUE THROUGH MID MORNING WEDNESDAY ON THE CENTRAL COAST...ON THE SOUTH COAST OF SANTA BARBARA COUNTY...AND IN THE SANTA YNEZ AND OJAI VALLEYS. LOCAL FROST WILL ALSO LINGER THROUGH MID MORNING IN THE REMAINDER OF THE VENTURA COUNTY VALLEYS...THE SAN FERNANDO AND SANTA CLARITA VALLEYS...AND INTERIOR PORTIONS OF THE VENTURA COUNTY COASTAL PLAIN. THERE IS A CHANCE OF LIGHT RAIN IN AREAS NORTH OF POINT CONCEPTION LATE THURSDAY AND THURSDAY NIGHT. A COUPLE OF STORM SYSTEMS MAY BRING MODERATE AMOUNTS OF RAIN TO THE REGION FRIDAY THROUGH THE WEEKEND. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:44 AM PST | Frost Advisory | LOX | 29 hr | |
| Jan 17, 9:29 AM PST | Freeze Watch | LOX | 5 hr | |
| Jan 17, 2:21 PM PST | Freeze Warning | LOX | 19 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.